Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 21, 2021, 1:57 PM MST for Pima County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 1:57 PM MST (20:57 UTC)
- Expired
- Jul 21, 2021, 2:45 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 102 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS85 KTWC 212057 SPSTWC Special Weather Statement National Weather Service Tucson AZ 157 PM MST Wed Jul 21 2021 AZZ502-504-212145- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 157 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 245 PM MST... At 157 PM MST, Doppler radar was tracking a strong thunderstorm 20 miles east of Santa Rosa, or 32 miles west of Marana, moving west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Santa Rosa, Anegam, Palo Verde Stand, Ak Chin, Queens Well and Sil Nakya. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3249 11154 3221 11158 3218 11204 3249 11202 TIME...MOT...LOC 2057Z 104DEG 10KT 3240 11170 $$ AH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:59 AM MST, 10 hours 58 minutes earlier.
Area forecast discussion, Jul 21, 2:59 AM MST, 10 hours 58 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 259 AM MST Wed Jul 21 2021 .SYNOPSIS...An approaching weather system from the east will bring widespread showers and thunderstorms to the area, especially from Thursday evening through late Saturday. Locally heavy rainfall combined with a saturated ground from recent rains may result in flash flooding and flooding by Saturday night. Thereafter, a decrease in daily shower and thunderstorm activity can be anticipated Sunday afternoon into early next week. Otherwise, high temperatures will be near normal with the exception of Friday into the weekend when below average readings can be expected. && .DISCUSSION...An interesting weather pattern will evolve Thursday into the weekend as an upper low approaches from the east and becomes quasi-stationary over east-central AZ/west-central NM late Friday through late Saturday. This scenario resembles an historic flooding and debris flow event in SE AZ which played out nearly 15 years ago during the last few days of July into August 1st of the 2006 monsoon season. That said, have posted a flash flood watch for Thursday evening through Saturday evening for all of SE AZ. Ensembles favored this feature tracking farther west and lifting northward on Sunday with subsidence in the wake of it over SE AZ. Thus, expect improving weather Sunday with limited shower and thunderstorm coverage early next week. High temperatures will remain near normal except on Friday through Sunday when below normal readings will occur due to the anticipated rain and cloudiness. && .AVIATION...Valid through 22/12Z. SCT-BKN clouds at 8k-12k ft MSL much of the period. Widespread SHRA/TSRA developing this afternoon and evening. Expect brief MVFR CIGS/VSBYS and mountain obscurations around TSRA along with gusty outflow winds, potentially in excess of 45 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts following diurnal trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon continues to be active into this weekend with scattered to widespread showers and thunderstorms. In particular, Thursday through Saturday look extremely active with heavy rainfall and flooding issues anticipated. While in this pattern, showers and storms will be possible at all hours of the day and overnight. Storms will also be capable of producing very gusty winds in excess of 35 mph and numerous lightning strikes. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. Daytime RH mainly above 25 percent into next Monday, with very good overnight recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Thursday evening through Saturday evening for AZZ501>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 21, 1:00 PM MST, 57 minutes before
Special Weather Statement National Weather Service Tucson AZ 100 PM MST Wed Jul 21 2021 AZZ502>504-515-212045- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 100 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 145 PM MST... At 1259 PM MST, Doppler radar was tracking a strong thunderstorm 18 miles west of Avra Valley, or 29 miles west of Marana, moving west at 15 mph. Wind gusts up to 50 mph and pea sized hail will be possible with this storm. Locations impacted include... San Pedro, Queens Well, No:ligk, Comobabi, South Comobabi, Cababi, Santa Rosa Ranch, Sil Nakya, San Luis - Sells District, Rincon and Silver Bell. LAT...LON 3248 11149 3202 11143 3202 11200 3247 11194 TIME...MOT...LOC 1959Z 104DEG 11KT 3234 11164 AH
Special weather statement, Jul 21, 1:57 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 157 PM MST Wed Jul 21 2021 AZZ502-504-212145- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 157 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 245 PM MST... At 157 PM MST, Doppler radar was tracking a strong thunderstorm 20 miles east of Santa Rosa, or 32 miles west of Marana, moving west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Santa Rosa, Anegam, Palo Verde Stand, Ak Chin, Queens Well and Sil Nakya. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3249 11154 3221 11158 3218 11204 3249 11202 TIME...MOT...LOC 2057Z 104DEG 10KT 3240 11170 AH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:00 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 20, 6:44 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 20, 7:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jul 20, 8:02 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 58 min |
| Jul 20, 8:14 PM MST | Special Weather Statement | TWC | 61 min | |
| Jul 20, 8:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 58 min |
| Jul 20, 8:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 20, 8:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Jul 20, 9:13 PM MST | Special Weather Statement | TWC | 62 min | |
| Jul 20, 9:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 51 min |
| Jul 20, 9:42 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 20, 9:53 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 52 min |
| Jul 21, 1:50 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 5 days |
| Jul 21, 8:18 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 8 hr |
| Jul 21, 1:00 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jul 21, 1:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 21, 1:38 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 21, 2:09 PM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 21, 2:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 21, 2:21 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 84 min |
| Jul 21, 2:51 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 21, 3:01 PM MST | Dust Storm Warning | TWC | Pinal | 32 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.